Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 77, NWS Atlanta, GA

November 4, 2015Newton County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 4, 2015, 9:38 PM EST for Newton County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Nov 4, 2015, 9:38 PM EST (02:38 UTC)
Expired
Nov 5, 2015, 9:38 PM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Newton County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River below Covington (HPTG1). The gauge peaked at 11.10 ft at Nov 5, 2015, 2:00 AM EST.

actionminormoderate5101511/0511/0611/07
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WGUS42 KFFC 050238
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 PM EST WED NOV 4 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Alcovy River near High Point affecting Newton County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.



&&

GAC217-051638-
/O.NEW.KFFC.FL.W.0077.151105T0238Z-000000T0000Z/
/HPTG1.1.ER.151105T0230Z.151105T0230Z.000000T0000Z.NO/
938 PM EST WED NOV 4 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Alcovy River near High Point.
* From this evening until further notice.
* At 930 PM Wednesday the stage was 10.84 feet...and 
  rising.
* Flood stage is 11.0 feet.
* At 11.0 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the river upstream and downstream from 
  the gage on Henderson Mill Road. The water level reaches the first 
  wooden step behind an elevated private residence just upstream and 
  on the left bank from the bridge.


&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$
1 follow-up statement
684 
WGUS82 KFFC 051129
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 AM EST THU NOV 5 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Alcovy River near High Point affecting Newton County

 
...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 


GAC021-153-169-207-289-060112-
/O.CON.KFFC.FL.W.0076.000000T0000Z-151106T0112Z/
/MACG1.1.ER.151103T1600Z.151104T1800Z.151105T1912Z.NO/
629 AM EST THU NOV 5 2015

The Flood Warning continues for
  The Ocmulgee River near Macon.
* Until later this morning.
* At 530 AM Thursday the stage was 18.3 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 18 feet.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC059-133-219-060128-
/O.CON.KFFC.FL.W.0065.000000T0000Z-151106T1800Z/
/PNFG1.1.ER.151103T0655Z.151105T1200Z.151106T1200Z.NO/
629 AM EST THU NOV 5 2015

The Flood Warning continues for
  The Oconee River near Penfield.
* Until Friday morning.
* At 6 AM Thursday the stage was 16 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 13 feet.
* The river will fall below flood stage Friday morning.
* At 17 feet...Minor flooding continues to expand into fields...
  woodlands and pastures near the river. The water level is very 
  close to Ward Road on the right bank. Flood waters will be 
  approaching irrigation systems and they may need to be moved to 
  higher ground.
  

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC217-051159-
/O.CAN.KFFC.FL.W.0077.000000T0000Z-151105T1129Z/
/HPTG1.1.ER.151105T0230Z.151105T0745Z.151105T1050Z.NO/
629 AM EST THU NOV 5 2015

The Flood Warning is cancelled for
  The Alcovy River near High Point.
* This takes affect immediately.
* At 6 AM Thursday the stage was just below 11 feet...and falling.
* Flood stage is 11 feet.
* The river will continue to fall.
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the river upstream and downstream from 
  the gage on Henderson Mill Road. The water level reaches the first 
  wooden step behind an elevated private residence just upstream and 
  on the left bank from the bridge.
  

&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 4, 7:06 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 4, 7:06 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EST WED NOV 4 2015

.PREV DISCUSSION... /ISSUED /

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

NO MAJOR CHANGES EXPECTED TO THE OVERALL WEATHER PATTERN THROUGH THE
SHORT TERM AS MODELS CONTINUE TO SHOW A COOL/DAMP WEDGE OF SURFACE
HIGH PRESSURE NOSING IN FROM THE EAST AND BEING OVERRUN BY A MOIST
MID LEVEL SOUTHERLY FLOW. THIS WILL ALLOW COOL/CLOUDY CONDITIONS TO
PERSIST THROUGH THURSDAY... WITH DRIZZLE/LIGHT RAIN AND FOG SETTLING
BACK IN THIS EVENING AND AGAIN THURSDAY EVENING. ANY RAINFALL
AMOUNTS WILL BE VERY LIGHT... GENERALLY A TRACE TO MAYBE A COUPLE
HUNDREDTHS OF AN INCH AT BEST... SO ANY ONGOING FLOOD ISSUES SHOULD
NOT BE WORSENED BY THIS DAMP PATTERN. WILL SEE SOME PATCHY DENSE FOG
WITH THE DRIZZLE TONIGHT... SO USE CAUTION IF TRAVELING TONIGHT.

OTHERWISE... WILL STAY CLOSE TO PERSISTENCE FOR TEMPS... WITH LOWS
HOLDING MAINLY IN THE 60S AND MOST HIGHS SNEAKING INTO THE LOWER TO
MID 70S ON THURSDAY.

39

LONG TERM /FRIDAY THROUGH WEDNESDAY/...

MEDIUM RANGE MODELS REMAIN CONSISTENT IN MAINTAINING A VERY
PROGRESSIVE PATTERN ACROSS THE COUNTRY THROUGH THE LONG TERM
FORECAST PERIOD. BEST CHANCES FOR SIGNIFICANT RAINFALL STILL APPEARS
TO BE LATE IN THE DAY FRIDAY THROUGH THE DAY SATURDAY AS THE NEXT
UPPER- LEVEL TROUGH SWEEPS THROUGH THE EASTERN U.S. AND THE
ASSOCIATED SURFACE FRONTAL BOUNDARY PUSHES THROUGH NORTH AND CENTRAL
GEORGIA. IT DOES APPEAR THAT THERE WILL BE SUFFICIENT INSTABILITY FOR
AT LEAST A LOW CHANCE OF THUNDER WITH THE FRONT LATE FRIDAY THROUGH
THE DAY SATURDAY...HOWEVER MARGINAL NATURE OF THE AVAILABLE
INSTABILITY AND LIMITED SHEAR SHOULD KEEP SEVERE WEATHER CHANCES
MINIMAL.

ALL OF THIS IS HANDLED WELL IN THE CURRENT LONG TERM FORECAST GRIDS
AND MINIMAL CHANGES WERE MADE WITH THIS MODEL CYCLE. PLEASE SEE THE
PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/THURSDAY NIGHT THROUGH TUESDAY/...

MAIN FEATURE CONTINUES TO BE FROPA FRIDAY THROUGH SATURDAY FROM
NW. GFS AND EURO AGREE ONLY ON INITIAL APPROACH OF SYSTEM INTO
SATURDAY THEN DIFFER GREATLY ON PROGRESSION. HAVE LEANED TOWARD
THE DRIER GFS SINCE IT HAS BEEN MORE CONSISTENT RUN TO RUN
RECENTLY AND WEIGHED IN ON STRONGER RIDGING FOR THE START OF NEXT
WEEK WITH COOLER AND PARTLY CLOUDY CONDITIONS. STILL ENOUGH
PROGGED INSTABILITY TO INCLUDE SLIGHT TO CHANCE THUNDER WITH
TRENDING LIKELY POPS LATE FRIDAY THRU SATURDAY. WARMEST DAY SHOULD
BE FRIDAY AHEAD OF AFOREMENTIONED FRONT WITH MANY AREAS REACHING
THE UPPER 70S TO LOW 80S. COOLEST PERIOD LOOKS TO BE SUNDAY NIGHT
WITH MANY AREAS BACK IN THE 40S AND FAR NE MID TO UPPER
30S...THOUGH IF EURO PROVES TRUE THEN WOULD BE WARMER WITH ZONAL
FLOW.

BAKER

&&

.AVIATION...
00Z UPDATE...
CONTINUE TO SEE INFLUENCE OF WEDGE AND TRAPPED LOW LEVEL MOISTURE
IN THE FORM OF ANOTHER DAY OF IFR CIGS. THESE CIGS ARE DROPPING
EVEN FURTHER WITH THE SETTING SUN WITH MOST ALL ATL SITES AT
OVC004 ALREADY. HAVE TRENDED INITIAL CONDITIONS IN TAFS DOWNWARD
AND HAVE DONE THE SAME AFTER 08Z WHEN WE WILL HAVE LIFR
CONDITIONS. WILL NEED TO WATCH FOR POTENTIAL LIFR AS
WELL...ESPECIALLY OVER AHN AND MCN. SLOW IMPROVEMENT EXPECTED FOR
THU.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON LIFR POTENTIAL.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  71  64  76 /  20  20  10  20
ATLANTA         62  72  66  77 /  20  20  10  30
BLAIRSVILLE     57  68  61  72 /  20  20  30  50
CARTERSVILLE    61  72  65  77 /  20  20  20  40
COLUMBUS        66  78  67  81 /  20  20  10  20
GAINESVILLE     59  68  63  73 /  20  20  20  30
MACON           65  75  67  81 /  20  20  10  20
ROME            63  73  66  76 /  20  20  20  50
PEACHTREE CITY  63  73  65  77 /  20  20  10  30
VIDALIA         67  78  69  83 /  20  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....BDL
AVIATION...DEESE
Hazardous weather outlook, Nov 4, 7:00 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EST WED NOV 4 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 PM EST WED NOV 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TONIGHT...WEDNESDAY NIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE NEXT GREATEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE
FRIDAY AND SATURDAY WITH AN APPROACHING COLD FRONT FROM THE
NORTHWEST. THERE IS STILL SOME UNCERTAINTY AS TO THE STRENGTH AND
TIMING OF THE FRONT SO PLEASE CONTINUE TO MONITOR FORECAST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Nov 4, 4:40 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EST WED NOV 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TORNADO          CHINA HILL              31.85N  83.08W
11/02/2015                   TELFAIR            GA   NWS OFFICE

            NWS STORM SURVEY TEAM FOUND 15-20 TREES SNAPPED ALONG
            WITH STRUCTURAL DAMAGE /ROOF LIFTED OFF BUILDING/ IN
            SOUTHERN TELFAIR COUNTY IN THE VICINITY OF GA 117 AND
            CHINA HILL RD

&&

EVENT NUMBER FFC1500663

KOVACIK
Local storm report, Nov 4, 4:43 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EST WED NOV 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TORNADO          LUMBER CITY             31.93N  82.68W
11/02/2015                   TELFAIR            GA   NWS STORM SURVEY

            NWS STORM SURVEY TEAM CONFIRMED EF1 TORNADO DAMAGE IN
            SOUTHERN TELFAIR COUNTY ALONG GA 134 AND HUGH MCBRIDE
            RD. DAMAGE TO TREES AND TWO LARGE IRRIGATION FARMING
            SYSTEMS WERE REPORTED.

&&

EVENT NUMBER FFC1500664

KOVACIK

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.